MAUDE Adverse Event Report: EPOCAL INC. EPOC BLOOD ANALYSIS SYSTEM; EPOC READER

EPOCAL INC. EPOC BLOOD ANALYSIS SYSTEM; EPOC READER
Catalog Number 10736398
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Data and additional information has been requested from the customer.Investigation will commence once they are received.The cause of this event is unknown.
 
Event or Problem Description
The customer reported discrepant high hemoglobin (and hematocrit) when compared to repeat testing of a new sample on a comparative instrument.There is no report of injury due to this event.
 
Additional Manufacturer Narrative
The available information provided by the customer was reviewed; no instrument files were available for assessment.Based on the information provided, there was no evidence to suggest abnormal instrument performance.The customer was unable to provide information about medication or other factors that may influence the results.The customer stated that the patient had severe anemia.It should be noted that calculated hemoglobin (chgb) is derived using the formula chgb (g/dl) = hct (decimal fraction) × 34, which assumes a normal mean corpuscular hemoglobin concentration (mchc) of approximately 34%.The customer could not provide information on the patients mchc value from the lab.A patient with severe anemia may have an abnormal mchc value.The certificate of analysis for the test card lot used on the device was reviewed and verified that the lot met all applicable specifications at the time of release.No systemic issues were identified based on the available information.The cause of the event is unknown.

Brand Name
EPOC BLOOD ANALYSIS SYSTEM
Common Device Name
EPOC READER
Manufacturer (Section D)
EPOCAL INC.
2060 walkley road
ottawa, ontario K1G 3 P5
CA  K1G 3P5
Manufacturer (Section G)
EPOCAL INC.
2060 walkley road
ottawa, ontario K1G 3 P5
CA   K1G 3P5
Manufacturer Contact
felix akinrinola
333 coney street
walpole, MA 02032
MDR Report Key24594123
Report Number3002637618-2026-00016
Device Sequence Number10355766
Product Code CHL
UDI-Device Identifier00809708016685
UDI-Public(01)00809708016685
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K200107
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10736398
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer04/07/2026
Initial Report FDA Received Date03/13/2026
Supplement Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age75 YR
Patient SexMale